Advanced Search
Article Contents
Article Contents

On the partitions with Sturmian-like refinements

Abstract Related Papers Cited by
  • In the dynamics of a rotation of the unit circle by an irrational angle $\alpha\in(0,1)$, we study the evolution of partitions whose atoms are finite unions of left-closed right-open intervals with endpoints lying on the past trajectory of the point $0$. Unlike the standard framework, we focus on partitions whose atoms are disconnected sets. We show that the refinements of these partitions eventually coincide with the refinements of a preimage of the Sturmian partition, which consists of two intervals $[0,1-\alpha)$ and $[1-\alpha,1)$. In particular, the refinements of the partitions eventually consist of connected sets, i.e., intervals. We reformulate this result in terms of Sturmian subshifts: we show that for every non-trivial factor mapping from a one-sided Sturmian subshift, satisfying a mild technical assumption, the sliding block code of sufficiently large length induced by the mapping is injective.
    Mathematics Subject Classification: 37B10, 68R15.


    \begin{equation} \\ \end{equation}
  • [1]

    P. Alessandri, Codages de Rotations et Basses Complexités, PhD thesis, Université d'Aix-Marseille II, 1996.


    P. Alessandri and V. Berthé, Three distance theorems and combinatorics on words, Enseign. Math. (2), 44 (1998), 103-132.


    P. Arnoux, S. Ferenczi and P. Hubert, Trajectories of rotations, Acta Arith., 87 (1999), 209-217.


    J. Cassaigne and J. Karhumäki, Toeplitz words, generalized periodicity and periodically iterated morphisms, Eur. J. Comb., 18 (1997), 497-510.doi: 10.1006/eujc.1996.0110.


    P. Dartnell, F. Durand and A. Maass, Orbit equivalence and Kakutani equivalence with Sturmian subshifts, Studia Math., 142 (2000), 25-45.


    G. Didier, Combinatoire des codages de rotations, Acta Arith., 85 (1998), 157-177.


    F. Durand, Linearly recurrent subshifts have a finite number of non-periodic subshift factors, Ergod. Theor. Dyn. Syst., 20 (2000), 1061-1078.doi: 10.1017/S0143385700000584.


    P. N. Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics, Springer-Verlag Berlin Heidelberg, 2002.doi: 10.1007/b13861.


    P. Kůrka, Topological and Symbolic Dynamics, Société Mathématique de France, Marseilles, 2003.


    D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge University Press, 1995.doi: 10.1017/CBO9780511626302.


    M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories, Amer. J. Math., 62 (1940), 1-42.doi: 10.2307/2371431.


    V. T. Sós, On the distribution mod 1 of the sequences $n\alpha$, Ann. Univ. Sci. Budap. Rolando Eötvös, Sect. Math., 1 (1958), 127-134.

  • 加载中

Article Metrics

HTML views() PDF downloads(159) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint